MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 5F MICROEZ UNIVERSAL PFTE MICROINTRODUCER SAFETY KIT; INTRODUCER, CATHETER

C.R. BARD, INC. (BASD) -3006260740 5F MICROEZ UNIVERSAL PFTE MICROINTRODUCER SAFETY KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refq4440 showed two other similar product complaint(s) from this lot number.Device not returned for evaluation.
 
Event or Problem Description
It was reported "customer called in and stated that this was in regards a guide wire that sheered broke." additional information received 09/22/2021: it was reported this product was attempted to be used on a patient, however, it sheared after being pulled from the patient after meeting resistance during placement.No harm to the patient was done.The stat lock devices are used after placement for securement, however, as stated before the wire was removed due to resistance met during placement.After inserting wire through needle, wire became stuck.Unable to advance or retract.Removed wire and needle from patient, pulled very hard on wire and wire sheared.No patient harm occurred.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken guidewire is confirmed.One 0.018 in.Guidewire and one 21 g safecan introducer needle were returned for evaluation.An initial visual observation showed use residue on the returned samples.The core wire of the guidewire was observed to be broken and the majority of the coiled wire was found to be unraveled.About 2 cm of the guidewire was observed to be protruding from the distal tip of the needle; this section of the coiled wire was found to not be unraveled.A microscopic observation revealed the break site in the core wire was tapered with a granular fracture surface.The needle bevel was observed to be damaged and the coiled wire just proximal to the needle bevel within the needle itself was found to be severely unraveled.Biological material was also seen on the wire which may have contributed to the observed guidewire fracture as retraction of the wire together with the biological material could have caused the pieces to become stuck.The investigation findings are consistent with damage caused by retraction of the guidewire against the bevel of the introducer needle.Normal movement of the guidewire is away from the sharpened bevel and will not damage the wire.If the guidewire direction is reversed, the guidewire is then pulled against the sharpened edge of the needle bevel and can cause shearing damage of the wire and/or cause the wire to become stuck within the needle.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported "customer called in and stated that this was in regards a guide wire that sheered ,broke." additional information received 09/22/2021: it was reported this product was attempted to be used on a patient, however, it sheared after being pulled from the patient after meeting resistance during placement.No harm to the patient was done.The stat lock devices are used after placement for securement, however, as stated before the wire was removed due to resistance met during placement.After inserting wire through needle, wire became stuck.Unable to advance or retract.Removed wire and needle from patient, pulled very hard on wire and wire sheared.No patient harm occurred.

Brand Name
5F MICROEZ UNIVERSAL PFTE MICROINTRODUCER SAFETY KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key12541833
Report Number3006260740-2021-04021
Device Sequence Number16961362
Product Code DYB
UDI-Device Identifier00801741038389
UDI-Public(01)00801741038389
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K915167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0678950
Device Lot NumberREFQ4440
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer11/15/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown